Journal of Applied Mathematics and Decision Sciences
Volume 2005 (2005), Issue 2, Pages 95-106

Δ-matroid and jump system

Santosh N. Kabadi and R. Sridhar

Faculty of Administration, University of New Brunswick, P.O. Box 4400, Fredericton E3B 5A3, NB, Canada

Received 12 July 2002; Revised 5 February 2003

Copyright © 2005 Santosh N. Kabadi and R. Sridhar. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The concept of Δ-matroid is a nontrivial, proper generalization of the concept of matroid and has been further generalized to the concept of jump system. In this paper, we show that jump systems are, in some sense, equivalent to Δ-matroids. Using this equivalence and the Δ-matroid theory, we give simple proofs and extensions of many of the results on jump systems.